MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS DEXTILE; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS DEXTILE; MESH, SURGICAL, POLYMERIC
Model Number DXT1612AR
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic bilateral inguinal hernia repair procedure, while implanting the mesh, the mesh did not align properly with the anatomy of the patient because of the anatomical properties of the mesh.This caused the inferior portion of the mesh to not lay properly.The surgeon also stated that the mesh did not give enough medical coverage for the surgeon to feel comfortable leaving the mesh in place.The surgeon decided to use a different mesh to complete the case and resolve the issue.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The involved device was not returned.However, 14 videos were provided.Visual inspection noted the mesh didn't cover the entire defect.It should be noted that no information on the defect size was provided.In addition the mesh involved was found as expected and showed no deficiency.It was reported that the mesh was difficult to adhere, did not stay in place, or shifted within the patient while being implanted.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic bilateral inguinal hernia repair procedure, while implanting the mesh, the mesh did not align properly with the anatomy of the patient because of the anatomical properties of the mesh.This caused the inferior portion of the mesh to not lay properly.The surgeon also stated that the mesh did not give enough medical coverage for the surgeon to feel comfortable leaving the mesh in place.The mesh was grasped with a grasper at the edge and pulled through.The surgeon decided to use a different mesh to complete the case and resolve the issue.There was no patient injury.

Brand Name
DEXTILE
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
Manufacturer (Section G)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR   01600
Manufacturer Contact
tracy landers
5920 longbow drive
boulder, CO 80301
3035816943
MDR Report Key14215606
Report Number9615742-2022-00371
Device Sequence Number14792101
Product Code FTL
UDI-Device Identifier10884521726536
UDI-Public10884521726536
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K192443
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberDXT1612AR
Device Catalogue NumberDXT1612AR
Device Lot NumberSVF0517X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2022
Supplement Date Received by Manufacturer07/20/2022
Initial Report FDA Received Date04/26/2022
Supplement Report FDA Received Date07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age35 YR
Patient SexMale